Dr. Kerr, I presume?
Clark Ellis brings us a rare interview with British researcher Dr. Jonathan Kerr who is now living in Colombia.
Discuss the article on the Forums.

Vasocontrictor Vs Vasodilator

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by lnester7, Oct 2, 2012.

  1. lnester7

    lnester7 Seven

    Messages:
    1,362
    Likes:
    1,299
    USA
    So I am onto something, Foods and teas that make me feel better vs worse. When I check the list, I tend to feel bad on vasodilators. I find myself craving Vasocontrictors Food/tea. That explain my cravings for Coconut, Fennel, Chocolate,...... Only breaks theory w Olive leaf ( I think because of the antiviral property) but explains why I feel bad right after I take it (better after effects passes).

    Vasocontrictor
    Vasodilator
    Antinflamatory
    http://www.myspiceblends.com/glossary/herbal_properties_glossary/Anti-Inflammatory.php
     
  2. Sallysblooms

    Sallysblooms P.O.T.S. now SO MUCH BETTER!

    Messages:
    1,767
    Likes:
    334
    Southern USA
    I hope you find things to help. :)
     
  3. SOC

    SOC Senior Member

    Messages:
    6,023
    Likes:
    9,341
    USA
    You might want to double check that list. Camphor is definitely a vasodilator, not a vasoconstrictor. There might be other errors. It would be unfortunate to take a vasodilator when you need a vasoconstrictor. ;)

    Eucalptus (on the anti-inflammatory list) is also a vasodilator, so you might want to watch out for that.

    Vasodilators will knock me flat. Any exposure to camphor or eucalyptus will drop my BP so low it doesn't register on a BP machine. :eek: There are probably others, but those two are painfully common.

    PS: Years ago, a doc told me to carry Sudafed with me everywhere and take a double dose if I get exposed to a strong vasodilator. It does help -- if I have the mental wherewithal to remember in the moment, which I usually don't with diminished blood flow to the brain. Fortunately, family and friends remind me. :D
     
    Hanna and Sherlock like this.
  4. Sherlock

    Sherlock tart cherry etc. for joints, insomnia

    Messages:
    1,229
    Likes:
    633
    Czechosherlockia, USA
    What would you say are the strongest?
     
  5. SOC

    SOC Senior Member

    Messages:
    6,023
    Likes:
    9,341
    USA
    Strongest what?
     
  6. Sherlock

    Sherlock tart cherry etc. for joints, insomnia

    Messages:
    1,229
    Likes:
    633
    Czechosherlockia, USA
    Strongest vasodilators?
     
  7. SOC

    SOC Senior Member

    Messages:
    6,023
    Likes:
    9,341
    USA
    For me, camphor is the worst. Eucalyptus is second. Beyond that, it's hard to say -- it seems that a number of oils from woody plants are problematic for me, but I don't know whether they are vasodilators. This all started years before the onset of obvious ME/CFS symptoms. My doc at that time thought it was I hyper-reaction to vasodilators, but we never sorted out why I would hyper-react.

    As you can imagine, products like Vick's Vapo-Rub and Hall's cough drops in a room will have me wonky within a minute or two. :eek: Not fun going out in public during flu season.
     
  8. Sherlock

    Sherlock tart cherry etc. for joints, insomnia

    Messages:
    1,229
    Likes:
    633
    Czechosherlockia, USA
    You mean just breathing the scents does that?? That must be very rare.

    I suppose you know the probable mechanism: Mast cells, lungs... yet you don't get asthma from those scents? Then that could mean that you selectively degranulate some mediators, but not all.

    Also, that sounds like a pre-CFS kind of thing - of which I have several myself.
     
  9. SOC

    SOC Senior Member

    Messages:
    6,023
    Likes:
    9,341
    USA
    Oh yeah, just the scents. I hate to think what would happen if I ingested them. I imagine it is very rare -- I've never heard of anyone else reacting to them.

    No, I don't get asthma from the scents, although I was diagnosed with asthma at the time. My BP just plummets and I get all the associated symptoms -- severe headache, nausea, dizziness, etc. I know, it's weird.

    I agree that it sounds like a pre-ME/CFS thing, or maybe a very early stage that hasn't been identified yet.

    On the good news side, as I get better the reaction is less severe or I can take more without reacting.
     

See more popular forum discussions.

Share This Page